MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.2
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was returned still inside the cartridge, inside the lens box.Visual inspection found clear surgical residue on the lens.No similar complaint type events reported for units within the same lot.(b)(4).
 
Event or Problem Description
On (b)(6) 2019 a 13.2mm tmicl13.2 implantable collamer lens, -16.0/+1.0/074 (sphere/cylinder/axis) was returned to staar surgical.It was returned still inside of the lens cartridge and the box had "residue on lens" written on it.Attempts to obtain additional information have not been successful.
 
Additional Manufacturer Narrative
Event updated information: on 06-sep-2019 it was discovered that this event is not mdr-reportable.However, the event had already been reported.Reporter states that the surgeon believes the forceps used to grasp the lens had rust on them.The surgeon then did not want to risk using the lens.No patient contact occurred.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8966509
Report Number2023826-2019-01628
Device Sequence Number2520555
Product Code QCB
UDI-Device Identifier00841542109857
UDI-Public00841542109857
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberTMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2019
Initial Date Received by Manufacturer 08/07/2019
Supplement Date Received by Manufacturer09/06/2019
Initial Report FDA Received Date09/05/2019
Supplement Report FDA Received Date09/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1